MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008300
Medical Device Problem Codes Bent (1059); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2016-11284, 2134265-2016-11285.It was reported via facility medwatch# mw5065811 that stent damage occurred.The patient presented with myocardial infarction.Subsequently, the patient underwent cardiac catheterization with percutaneous intervention.The target lesion was located in the right coronary artery (rca).After pre-dilation was performed using a 2.5x12mm balloon, a 3.5x16mm synergy ii drug-eluting stent was deployed to treat the lesion.The proximal portion of the rca was treated with a 3.5x8mm synergy ii drug-eluting stent overlapping the 3.5x16mm synergy ii stent.A 3.0x8mm synergy ii drug-eluting stent was also implanted distally and overlapping the 3.5x16mm synergy ii stent.The stents were postulated with a 3.5mm non compliant balloon catheter followed by a 4.0mm non compliant balloon catheter.Angiography was performed and revealed that the stents appeared to be well-expanded with no evidence of dissections and timi 3 flow throughout the coronary artery.An attempt was made to remove the non-bsc guidewire for final angiography under fluoroscopy.After initial withdrawal of the guidewire, the very distal portion of the radiopaque tip of the wire appeared to be stuck under the distal edge of the 3.0x8mm synergy ii stent which then accordioned back into the 3.5x16mm synergy ii stent.It was also noted that the previously implanted 3.5x8mm synergy ii stent was deformed as well.The distal tip of the guidewire appeared to be lodged within the stent and was unable to be removed.Release of the wire was attempted using a 1.5 mm non-bsc balloon catheter, but the wire would not release.Finally, the distal tip of the wire broke and the wire was able to be removed, but there was a retained portion of the wire tip within the accordioned stent.The procedure was completed.Follow-up cardiac computed tomography angiogram (cta) showed a longer than expected wire attached to the stent going into the right axillary.Several days later, the patient underwent coronary artery bypass graft and the removal of stent and wire.No further patient complications were reported and the patient was doing well.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6141645
Report Number2134265-2016-11190
Device Sequence Number16183486
Product Code NIQ
UDI-Device Identifier08714729839996
UDI-Public(01)08714729839996(17)20160923(10)18456136
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2016
Device Model NumberH7493926008300
Device Catalogue Number39260-0830
Device Lot Number18456136
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;